MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804400-38
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: medical device problem code 2017 clarifier- incorrect prep.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the 4.0x38mm rx xience skypoint stent delivery system was prepared for use prior to removing the protective sheath.Slight resistance was noted when removing the protective sheath.The stent was noted to be elongated at the distal end.There was no clinically significant delay in the procedure and no patient involvement.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement and material deformation were confirmed.The reported difficult to remove could not be tested due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no similar complaints from this lot.It was reported the 4.0x38mm rx xience skypoint stent delivery system was prepared for use prior to removing the protective sheath.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use states: prior to preparation of the device, remove the product mandrel and protective stent sheath by grasping the catheter just proximal to the stent (at the proximal balloon bond site), and with the other hand, grasp the stent protector and gently move distally.It is unknown if the ifu deviation directly caused or contributed to the reported event.A conclusive cause for the reported difficulties could not be determined; however, factors that could contribute to material deformation include.In this case, it is possible that inadvertent mishandling during sheath/stylet removal and/or unpackaging of the device, as slight resistance was noted during removal of the protective sheath, may have contributed to the reported difficult to remove, causing the reported material deformation (stent damage), ultimately causing the reported stent dislodgement; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19105226
Report Number2024168-2024-04674
Device Sequence Number7705316
Product Code NIQ
UDI-Device Identifier08717648233524
UDI-Public(01)08717648233524(17)261018(10)3102541
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1804400-38
Device Lot Number3102541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown